<%@ Page Language="C#" MasterPageFile="~/Main.master" AutoEventWireup="true" Title="Volume 13 Issue 3" %>
Bitableaux and Zero Sets of Dual Canonical Basis Elements
Brendon Rhoades1 and Mark Skandera2
1Department of Mathematics, KAP 108, University of Southern California, 3670 South Vermont Avenue, Los Angeles, CA 90089-2532, USA
brhoades@math.mit.edu
2Department of Mathematics, Christmas-Saucon Hall, Lehigh University, 14 East Packer Avenue, Bethlehem, PA 18015, USA
mas906@lehigh.edu
Annals of Combinatorics 15 (3) pp.499-528 July, 2011
AMS Subject Classification: 05E10, 15A15
Abstract:
We state new results concerning the zero sets of polynomials belonging to the dual canonical basis of C[x1,1, . . . , xn,n]. As an application, we show that this basis is related by a unitriangular transition matrix to the simpler bitableau basis popularized by Désarménien- Kung-Rota. It follows that spaces spanned by certain subsets of the dual canonical basis can be characterized in terms of products of matrix minors, or in terms of their common zero sets.
Keywords: dual canonical basis, zero set, bitableau

References:

1. Allen, E.E.: New bases for the decomposition of the graded left regular representation of the reflection groups of type Bn and Dn. J. Algebra 173(1), 122–143 (1995)

2. Barbasch, D., Vogan, D.: Primitive ideals and orbital integrals in complex exceptional groups. J. Algebra 80(2), 350–382 (1983)

3. Beck, D., Remmel, J., Whitehead, T.: The combinatorics of transition matrices between the bases of the symmetric functions and the bn analogues. Discrete Math. 153(1-3), 3–27 (1996)

4. Billera, L.J., Brenti, F.: Quasisymmetric functions and Kazhdan-Lusztig polynomials. arXiv:math.CO/0710.3965v1 (2007)

5. Billey, S., Lakshmibai, V.: Singular Loci of Schubert Varieties. Progress in Mathematics, 182. Birkhäuser Boston Inc., Boston, MA (2000)

6. Björner, A., Brenti, F.: Combinatorics of Coxeter Groups. Graduate Texts inMathematics, 231. Springer, New York (2005)

7. Boocher, A., Froehle, B.: On generators of bounded ratios of minors for totally positive matrices. Linear Algebra Appl. 428(7), 1664–1684 (2008)

8. Clausen, M.: Dominance orders, Capelli operators, and straightening of bideterminants. European J. Combin. 5(3), 207–222 (1984)

9. Clausen, M.: Multivariate polynomials, standard tableaux, and representations of symmetric groups. J. Symbolic Comput. 11(5-6), 483–522 (1991)

10. de Concini, C., Eisenbud, D., Procesi, C.: Young diagrams and determinantal varieties. Invent. Math. 56(2), 129–165 (1980)

11. Désarménien, J.: An algorithm for the Rota straightening formula. Discrete Math. 30(1), 51–68 (1980)

12. Désarménien, J., Kung, J.P.S., Rota, G.-C.: Invariant theory, Young bitableaux, and combinatorics. Adv. Math. 27(1), 63–92 (1978)

13. Dipper, R., James, G.: Representations of Hecke algebras of general linear groups. Proc. London Math. Soc. (3) 52(1), 20–52 (1986)

14. Dobrovolska, G., Pylyavskyy, P.: On products of sln characters and support containment. J. Algebra 316(2), 706–714 (2007)

15. Doubilet, P., Rota, G.-C., Stein, J.: On the foundations of combinatorial theory. IX. Combinatorial methods in invariant theory. Studies in Appl. Math. 53, 185–216 (1974)

16. Drake, B., Gerrish, S., Skandera, M.: Monomial nonnegativity and the Bruhat order. Electron. J. Combin. 11(2), #R18 (2004/06)

17. Du, J.: Canonical bases for irreducible representations of quantum GLn. Bull. London Math. Soc. 24(4), 325–334 (1992)

18. Du, J.: Global IC bases for quantum linear groups. J. Pure Appl. Algebra 114(1), 25–37 (1996)

19. Ehresmann, C.: Sur la topologie de certains espaces homog`enes. Ann. of Math. (2) 35(2), 396–443 (1934)

20. Fomin, S., Fulton, W., Li, C.K., Poon, Y.: Eigenvalues, singular values, and Littlewood- Richardson coefficients. Amer. J. Math. 127(1), 101–127 (2005)

21. Fulton,W.: Young Tableaux. London Mathematical Society Student Texts, 35. Cambridge University Press, New York (1997)

22. Garsia, A.M., McLarnan, T.J.: Relations between Young’s natural and the Kazhdan- Lusztig representations of Sn. Adv. Math. 69(1), 32–92 (1988)

23. Geck, M.: Relative Kazhdan-Lusztig cells. Represent. Theory 10, 481–524 (2006)

24. Greene, C.: An extension of Schensted’s theorem. Adv. Math. 14, 104–109 (1974)

25. Grojnowski, I., Lusztig, G.: On bases of irreducible representations of quantum GLn. In: Kazhdan-Lusztig Theory and Related Topics (Chicago, IL, 1989), pp. 167–174. Amer. Math. Soc., Providence, RI (1992)

26. Haiman, M.: Hecke algebra characters and immanant conjectures. J. Amer. Math. Soc. 6(3), 569–595 (1993)

27. Humphreys, J.E.: Reflection Groups and Coxeter Groups. Cambridge University Press, Cambridge (1990)

28. Kashiwara, M.: On crystal bases of the Q-analog of universal enveloping algebras. Duke Math. J. 63(2), 465–516 (1991)

29. Kazhdan, D., Lusztig, G.: Representations of Coxeter groups and Hecke algebras. Invent. Math. 53(2), 165–184 (1979)

30. Knuth, D.E.: The Art of Computer Programming, Vol. 3. Addison-Wesley Publishing Company, Reading, MA (1973)

31. Lakshmibai, V., Sandhya, B.: Criterion for smoothness of Schubert varieties in SL(n)/B. Proc. Indian Acad. Sci. Math. Sci. 100(1), 45–52 (1990)

32. Lam, T., Postnikov, A., Pylyavskyy, P.: Schur positivity and Schur log-concavity. Amer. J. Math. 129(6), 1611–1622 (2007)

33. Leclerc, B., Thibon, J.-Y.: The Robinson-Schensted correspondence, crystal bases, and the quantum straightening at q = 0. Electron. J. Combin. 3(2), #R11 (1996)

34. Leclerc, B., Toffin, P.: A simple algorithm for computing the global crystal basis of an irreducible Uq(sln)-module. Internat. J. Algebra Comput. 10(2), 191–208 (2000)

35. Littlewood, D.E.: The Theory of Group Characters and Matrix Representations of Groups. Oxford University Press, New York (1940)

36. Lusztig, G.: Canonical bases arising from quantized enveloping algebras. J. Amer. Math. Soc. 3(2), 447–498 (1990)

37. Lusztig, G.: Introduction to Quantum Groups. Progress in Mathematics, 110. Birkhäuser Boston Inc., Boston, MA (1993)

38. Lusztig, G.: Total positivity in reductive groups. In: Lie Theory and Geometry, pp. 531–568. Birkhäuser, Boston (1994)

39. Lusztig, G.: Personal communication. (2008)

40. Mathas, A.: Iwahori-Hecke algebras and Schur algebras of the symmetric group. University Lecture Series, 15. American Mathematical Society, Providence, RI (1999)

41. McDonough, T.P., Pallikaros, C.A.: On relations between the classical and the Kazhdan-Lusztig representations of symmetric groups and associated Hecke algebras. J. Pure Appl. Algebra 203(1-3), 133–144 (2005)

42. Mead, D.G.: Determinantal ideals, identities, and the Wronskian. Pacific J. Math. 42, 165–175 (1972)

43. Melnikov, A.: Geometric Interpretation of Robinson-Schensted Procedure and Related Orders on Young Tableaux. Ph.D. thesis, Weizmann Institute, Rehovot, Israel (1992)

44. Melnikov, A.: On orbital variety closures in sln. III. Geometric properties. J. Algebra 305(1), 68–97 (2006)

45. Merris, R.: On vanishing decomposable symmetrized tensors. Linear and Multilinear Algebra 5(2), 79–86 (1977/78)

46. Merris, R., Watkins, W.: Inequalities and identities for generalized matrix functions. Linear Algebra Appl. 64, 223–242 (1985)

47. Pylyavskyy, P.: A2-web immanants. Discrete Math. 310(15-16), 2183–2197 (2010)

48. Reiner, V., Stanton, D., White, D.: Personal communication. (2007)

49. Rhoades, B.: Cyclic sieving and promotion. In preparation. (2008)

50. Rhoades, B., Skandera, M.: Temperley-Lieb immanants. Ann. Combin. 9(4), 451–494 (2005)

51. Rhoades, B., Skandera, M.: Kazhdan-Lusztig immanants and products of matrix minors. J. Algebra 304(2), 793–811 (2006)

52. Rhoades, B., Skandera, M.: Kazhdan-Lusztig immanants and products of matrix minors, II. Linear and Multilinear Algebra 58(1-2), 137–150 (2010)

53. Sagan, B.: The Symmetric Group. Springer-Verlag, New York (2001)

54. Skandera, M.: On the dual canonical and Kazhdan-Lusztig bases and 3412-, 4231-avoiding permutations. J. Pure Appl. Algebra 212(5), 1086–1104 (2008)

55. Stanley, R.: Enumerative Combinatorics, Vol. 1. Cambridge University Press, Cambridge (1997)

56. Stanley, R.: Enumerative Combinatorics, Vol. 2. Cambridge University Press, Cambridge (1999)

57. Stanley, R.: Positivity problems and conjectures. In: Arnold, V., Atiyah, M., Lax, P., Mazur, B. (eds.) Mathematics: Frontiers and Perspectives American Mathematical Society, pp. 295–319. Amer. Math. Soc., Providence, RI (2000)

58. Tas¸kin, M.: Properties of four partial orders on standard Young tableaux. J. Combin. Theory Ser. A 113(6), 1092–1119 (2006)

59. van Leeuwen, M.: The Robinson-Schensted and Schützenberger algorithms, part II: geometric interpretations. CWI report AM-R9209 (1992)